View Full Version : Lamictal - is my health in danger?


Geiri
02-06-08, 07:10 AM
I put danger in the title to grab your attention, since I want responses as soon as possible.

I've been taking it now for 2 weeks. The first days I didn't feel any side effects other than just feeling heavy in the head (like you can feel from normal anti-depressants) but now it seems to be getting more serious. Im not jumping to the ER but still I am a little worried. Right before it started kicking in I went from 25 mg's a day up to 50. Yesterday I woke up with a little throat swelling, but it wasn't bad and seemed to get better later in the day. However it was enough to make me go back to 25 mg's.

Now the day after I woke up and had more swelling in the throat, also it seems like some of the swelling is going up to the ears. My head feels heavier than ever before (feels like a pressure to the brain). About 30 minutes after I woke up my nose started bleeding A LOT, it took me almost an hour to make it stop. I didn't take any Lamictal today and I don't plan to until aftrer talking to my doctor.

But is that enough? Should I freak out and go to the ER? Am I not taking it serious enough? I don't want to end up dead (I live alone so nobody could rush me if I would pass out) but I don't want to overreact either.

Tell me what you REALLY THINK instead of playing it safe and tell me to go just in case. I want honest answers.

Spongedaddy
02-06-08, 07:51 AM
You needed to have paged your doctor....so page your doctor.

~boots~
02-06-08, 08:01 AM
I just got the info my doc gave me for my daughter..
he said DON'T stop talking the lamictal if any of these happen, just don't increase the dose...he also said if after 3 weeks it was the same..then stop.
in capitals..(he's hand written it )

RASH...STOP IMMEDIATELY

drowsy
unsteady on legs
dizzy
seeing double
slurred speech
...it says wait until these effects have worn off before increasing..

I hope that helps :)

Geiri
02-06-08, 08:49 AM
Hey yeah I also changed my mind about that.. so Im gonna take 25 mg a day until I talk to my doc. He isn't reachable today unfortunately. I might be able to reach him tomorrow.

Ohh and btw I don't have any rashes. But the funny thing is my skinn felt a little sensitive the first days but then went away totally, was also fine when I switched to 50 mg. So I don't think I will get the bad rashes. I've never been allergic to anything and never had a sensitive skin.

~boots~
02-06-08, 09:06 AM
good luck Geiri :)

Spongedaddy
02-06-08, 09:29 AM
I do not know how it is where you live, but here if the doctor is unavailable they will have another on call.

justhope
02-06-08, 09:53 AM
Throat swelling never a good sign. Could be a bug, could be a reaction. Either way GET TO THE DOCTOR. If he is not available they have someone who fills in for him. Call and talk to the nurse. Either way...believe me anaphylaxic shock is not an allergic reaction you want to go through. I know up close and personal.

I am on Lamictal, have been for years. I have had one bad reaction. Taking it at night. It made me too sleepy. Other than that, nothing. I will tell you anytime I take a new med and I have some type of swelling of the throat. I am going off of it.

25mg of Lamictal for a couple of weeks is not going to kill you if you stop it. However an allergic reaction can. The "shelf" life for Lamictal is 5 days before the blood level is Gone..... One day stopping and going to the doctor is not going to kill you or send you into a tailspin. Call the doctor.

Let us know how it's going.

Hope :)